MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON LEGACY SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON LEGACY SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065750159
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 10/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that the product was contaminated, and it caused endophthalmitis in three patients.The event timing and procedure details were unknown.The patients were under treatment, and the current condition of patients was unknown.Additional information has been requested, none received till date.
 
Additional Manufacturer Narrative
Corrected information provided in a.1, a.3.A, and h.6.(fda health impact codes) additional information provided in b.2, b.5, and h.11.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received that the event occurred after phakic intraocular lens implantation surgery.The procedure was completed without replacement since there was no product malfunction.Vitrectomy procedure was performed to the patient as infection was not under control through medications.This report pertains to the first of three patients involved in these reported events.Further information has been requested.None received till date.
 
Additional Manufacturer Narrative
Additional information updated in h.6., and h.11.A single micro parts kit was returned inspected no damage to the seals was observed.Reported product evaluation showed that one micro parts kit was returned for inspection.No seal damage was observed.Although this unit was not the device used in the reported event, it was from the same lot and served as a representative sample.A blue dye penetration test was performed by introducing dye through a slit in the pouch and rotating the package to expose all seal edges.No dye migration across the adhesive seal was observed on any side, and no breaches of the sterile barrier between the poly and tyvek layers were identified.The sterile barrier met all specification requirements.The sterile consumables quality product certificate for the associated finished-goods batch was reviewed and confirmed that the product underwent sterilization per validated parameters, with all cycle criteria verified as acceptable prior to release.Photo review was inconclusive.The images provided included a small-parts pouch and a third-party laboratory report; however, neither offered sufficient detail to determine a root cause.Resolution, glare, and reflection on the poly film near the seal area limited the ability to visually confirm a seal defect or identify a failure mode.The report also indicated that the pouches were partially opened before being sent to the third-party lab.Even with attempts to minimize exposure, this confirms that sterility was compromised prior to laboratory handling.Additionally, transit conditions¿including duration, environmental exposure, and sterile controls used during analysis¿were not documented, further limiting the ability to draw conclusions from the lab results.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.A definitive root cause could not be established because the product used in the reported event was not returned for evaluation.The representative unit that was received from the same lot was tested, and all seal integrity checks met specification.Without the actual device involved in the event, the reported condition could not be verified, and no device-related failure mode could be identified.The product used in the reported event was not returned, preventing verification of the condition and precluding a root-cause assessment.The representative unit received from the same lot met all seal-integrity specifications, and no manufacturing or sterilization issues were identified during the review of the lot record and batch documentation.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
LEGACY SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23579362
Report Number1644019-2025-04785
Device Sequence Number9532612
Product Code LRO
UDI-Device Identifier00380657501595
UDI-Public(01)00380657501595(17)271231(11)250107(10)176WKD
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065750159
Device Lot Number176WKD
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/22/2025
Supplement Date Received by Manufacturer11/24/2025
01/27/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/23/2025
02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown